Stabilization of nonlinear systems over packet-drop links: Scalar case

Umesh Vaidya, Elia Nicola

Research output: Contribution to journalArticlepeer-review

17 Scopus citations


In this paper, we study the stabilization problem of a scalar nonlinear system over a packet-drop channel. We consider moment stability notions adopted from the ergodic theory of dynamical systems. The main result of this paper proves that q-moment exponential stability requires a minimal quality of service from the communications link. The necessary conditions presented in the paper relate the positive Lyapunov exponent of the open loop system and the largest probability of erasure. For the first time, the dependence on the Lyapunov exponent highlights the important role played by the global non-equilibrium dynamics in nonlinear stabilization over networks.

Original languageEnglish (US)
Pages (from-to)959-966
Number of pages8
JournalSystems and Control Letters
Issue number9
StatePublished - Sep 1 2012
Externally publishedYes


  • Nonlinear stabilization
  • Packet-drop links

Fingerprint Dive into the research topics of 'Stabilization of nonlinear systems over packet-drop links: Scalar case'. Together they form a unique fingerprint.

Cite this